Hail, Cass
- When
- May 25, 1:52 PM EST
- Where
- Cass County, Galveston
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.583, -86.183
9 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 25, 11:25 AM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1125 AM EST SAT MAY 25 2002 WILL BE UPDATING AT LEAST THE SOUTHERN COUNTIES FOR WARMER HIGHS THIS AFTERNOON. WRMFNT LOOKS TO LIE FROM NORTH OGF KGUS BACK TO THE LOW OVER KORD. MESOETA FORECASTED DRY SLOT WORKING IN DURING THE LATE MORNING AND EARLY AFTN HOURS AND SEEMS TO BE EVOLVING WITH TEMPS IN THE WARM SECTOR IN TO THE LOWER TO MIDDLE 70S IN CNTRL/SOUTHERN IL AND IN. THINKING 75 TO 80 ACROSS THE SOUTH. NORTH OF THE FRONT...TEMPS WILL BE TRICKY IN THE NORTH AS CLOUD CVR WILL LINGER WITH THE AREA POSSIBLY GETTING INTO THE WARM SECTOR FOR AN HOUR OR 2 LATER THIS AFTERNOON. WILL LEAVE THEIR TEMPS ALONE FOR NOW. PRE FRONTAL LINE OF SHOWERS AND STORMS TO MOVE THROUGH OVER THE NEXT COUPLE OF HOURS. SEEM TO BE SHOWING A WEAKENINIG TREND PAST SEVERAL SCANS. COLD FRONT LOOKS TO LIE BETWEEN KPIA AND KILX. VIS SAT HINTS AT POSSIBLY A NEW LINE OF CONVECTIONSDEVELOPING ALONG THE MAIN FRONT AND THIS WOULD LIKELY BE THE MAIN THREAT FOR ANY SEVERE WEATHER THIS AFTERNOON ACROSS THE AREA. THINKING GREATEST THREAT FOR THE CWA WILL GENERALLY BE EITHER SIDE AND EAST OF I-69 FROM MID AFTERNOON INTO EARLY EVE(PER RECENT SWOMCD). .IWX...NONE. FISHER
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-251945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1142 AM EST SAT MAY 25 2002 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING... AN AREA OF LOW PRESSURE WILL MOVE INTO SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND CONTINUE NORTHEAST TONIGHT. A WARM FRONT WILL MOVE INTO EXTREME SOUTHERN LOWER MICHIGAN BY LATE AFTERNOON. ALONG AND AHEAD OF THIS FRONT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. HOWEVER...NO SEVERE WEATHER IS EXPECTED WITH THIS FRONT. A COLD FRONT WILL MOVE THROUGH NORTHERN INDIANA THIS AFTERNOON AND NORTHWESTERN OHIO EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT IN EASTERN ILLINOIS AND WESTERN INDIANA AND MOVE EAST. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE GREATEST THREAT. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 3 AND 8 PM GENERALLY ALONG AND EAST OF INTERSTATE 69. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FISHER
The Northern Indiana radar (KIWX), 95 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
9 hail, 4 thunderstorm wind. Local standard time, as filed.
A HAM reported numerous trees and power lines down southeast of Peru.
A Law enforcement reported several trees down as well as 2 barns and a silo destroyed.
A trained spotter reported large limbs and trees down north of Tocsin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290483, 5290484, 5290485, 5290486, 5290487, 5290488, 5290489, 5290490, 5290491, 5290492, 5290546, 5290547, 5290548.